MAUDE Adverse Event Report: GRASON STADLER GSI AM282 MANUAL AUDIOMETER W/CASE; TESTER, AUDITORY IMPEDANCE

GRASON STADLER GSI AM282 MANUAL AUDIOMETER W/CASE; TESTER, AUDITORY IMPEDANCE
Model Number 28200
Medical Device Problem Codes Explosion (4006); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported that the batteries within the unit had exploded.There was no injury to anyone or any damage to the facility.It was reported the incident happened when the unit was plugged into the outlet with the power supply.
 
Additional Manufacturer Narrative
Upon investigation the customer found that the power supply had frayed copper wiring towards the section that connects into the outlet.The device has been returned for further investigation.A supplemental report will be submitted upon completion.
 
Additional Manufacturer Narrative
The device was returned for inspection where it was found that the customers alkaline batteries had leaked inside the unit.Potassium carbonate was visible from the outside of the housing.The technician also found exposed copper wires on the power supply.The welch allyn am282 audiometer is intended to be used for the identification and etiology of hearing loss in patients of any age.It is intended to be used by an audiologist, ent, hearing healthcare professional, or trained technician in a hospital, clinic, healthcare facility or other suitable quiet environment.There are no contraindications for the welch allyn am282 audiometer.The instructions for use recommends to always inspect batteries for leakage and do not use if the batteries show any signs of damage.It also states that parts which may be broken or missing or are plainly worn, distorted or contaminated should be replaced immediately with clean, genuine replacement parts manufactured by or available from welch allyn.The device was replaced to resolve the reported issue.Based on this information, no further actions are requires at this time.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon further review it was noted that this is a distributed product, baxter is not the legal manufacturer.The supplier (b)(4) has been notified about this complaint.No further actions are required at this time.

Brand Name
AM282 MANUAL AUDIOMETER W/CASE
Common Device Name
TESTER, AUDITORY IMPEDANCE
Manufacturer (Section D)
GRASON STADLER GSI
10395 w 70th st
eden prairie MN 55344
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key23933030
Report Number1316463-2025-00096
Device Sequence Number17577564
Product Code ETY
UDI-Device Identifier00732094082319
UDI-Public732094082319
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number28200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer12/11/2025
12/11/2025
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date01/07/2026
01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown